The OEIS is supported by the many generous donors to the OEIS Foundation.


(Greetings from The On-Line Encyclopedia of Integer Sequences!)
A246054 Numerators of the first rational corners of the mean-median map limit value m(x) for x >= 1/2. 1
2911001, 339, 56346353, 90028408624696264845, 120193266020529, 90022305806716382445 (list; graph; refs; listen; history; text; internal format)
The function m(x) is the limit value of the mean-median map. Start with 0<x<1 and find a new number x_4 so that the median of {0,x,1} equals the mean of {0,x,1,x_4}. Then find a new number x_5 so that the median of {0,x,1,x_4} equals the mean of {0,x,1,x_4,x_5}, etc. It is conjectured by Shultz and Shiflett that for all real x this process ends after finitely many steps. Cellarosi and Munday find a range of x for which this conjecture is true (improving results of Chamberland and Martelli), and an explicit piecewise affine formula for m(x). It is enough to study the case of 1/2 <= x <= 2/3. The first rational corners of the map m(x) to the right of 1/2 are found by Cellarosi and Munday and these are the rationals whose numerators are listed above.
F. Cellarosi, S. Munday, On two conjectures for M&m sequences, arXiv:1408.3454 [math.CO], 2014.
M. Chamberland, and M. Martelli, The mean-median map, Journal of Difference Equations and Applications 13, 577--583 (2007)
H. Shultz, and R. Shiflett, M&m Sequences, The College Mathematics Journal 36, Number 3, 2005.
Cf. A246055 (denominators).
Sequence in context: A101769 A237210 A209795 * A251247 A205292 A205900
Francesco Cellarosi, Aug 12 2014

Lookup | Welcome | Wiki | Register | Music | Plot 2 | Demos | Index | Browse | More | WebCam
Contribute new seq. or comment | Format | Style Sheet | Transforms | Superseeker | Recents
The OEIS Community | Maintained by The OEIS Foundation Inc.

License Agreements, Terms of Use, Privacy Policy. .

Last modified February 24 07:07 EST 2024. Contains 370294 sequences. (Running on oeis4.)